Alert archive / Florida / Coastal Flood Statements in 2018
Coastal Flood Statement 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this coastal flood statement at Dec 20, 2018, 3:12 AM EST for Charlotte County, Lee County, Sarasota County, Florida. It took effect at Dec 20, 2018, 7:00 PM EST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:12 AM EST (08:12 UTC)
- In effect from
- Dec 20, 2018, 7:00 PM EST
- Expired
- Dec 21, 2018, 6:00 PM EST
- In force
- 23 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Lee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 96 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 20, 1:01 AM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Dec 20, 1:01 AM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
101 AM EST Thu Dec 20 2018
.AVIATION...
Periods of showers will continue to impact all terminals through the
overnight hours with mainly VFR conditions expected through daybreak.
Winds increasing to 10-15 knots overnight out of E/SE...with higher
gusts likely toward dawn. A strong strong cold front approaching the
area will bring numerous to widespread showers and storms to the
region throughout the late morning into the evening. Expect BKN cigs
in the 2-4kft range with winds becoming quite strong with frequent
gusts from the SE/S in the 20-30 kt range. Pilots should also be
aware of wind shear just off the surface especially during the
afternoon. Heaviest and widespread rain ends Thursday evening...but
scattered showers continue onshore from the Gulf into early Friday.
Winds shifting west behind front Thursday night increase to 25-30
knots...with higher gusts near the coast.
&&
.Preliminary Point Temps/PoPs...
TPA 73 59 65 49 / 100 60 70 20
FMY 78 62 68 53 / 100 80 50 10
GIF 76 59 66 45 / 100 50 50 10
SRQ 73 60 64 53 / 100 60 70 20
BKV 74 57 64 45 / 100 50 70 10
SPG 74 59 65 52 / 100 60 70 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday morning for Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland
Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Sumter.
Coastal Flood Watch from this evening through Friday
afternoon for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Pasco-Pinellas.
Gulf waters...Gale Watch from 10 AM EST this morning through Friday
evening for Charlotte Harbor and Pine Island Sound-
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 4 AM to 10 AM EST this morning
for Charlotte Harbor and Pine Island Sound-Coastal
waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters
from Bonita Beach to Englewood FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to
60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...11/McKaughan
MID TERM/LONG TERM/DECISION SUPPORT...99Hazardous weather outlook, Dec 20, 3:11 AM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 311 AM EST Thu Dec 20 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-202015- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 311 AM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Tonight. ...THUNDERSTORM IMPACT... Widespread showers and thunderstorms will continue through today, with strong and possibly damaging winds, locally heavy rainfall, and frequent lightning strikes expected. There is also a marginal risk for severe storms, mainly from around the I-4 corridor southward. Timing for the strongest storms is early this afternoon through the evening. ...FLOOD IMPACT... Locally heavy rainfall is expected through today and into the first part of the evening. Forecast rainfall totals are generally in the 3 to 4 inch range, but higher amounts are certainly possible. Flooding of low-lying and poor-drainage areas as well as minor flooding on certain roadways can be expected. ...COASTAL FLOOD IMPACT... A long duration and fetch of gale force winds will result in elevated water levels and additional wave run-up concerns along the west coast Thursday night into Friday. Coastal flooding and beach erosion will be a concern and coastal residents should be alert for possible warnings and take action to protect property. ...RIP CURRENT IMPACT... Strong onshore flow will lead to very high surf and an extremely high risk for rip currents along area beaches. ...MARINE IMPACTS... Hazardous conditions are expected over the eastern Gulf of Mexico through at least Friday night. Strong southeast to south winds today will shift west and northwest behind the cold front Thursday night into Friday, strengthening to gale force. These strong winds will produce very rough seas over the entire coastal waters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. ...COASTAL FLOOD IMPACT... A long duration and fetch of gale force winds will result in elevated water levels and additional wave run-up concerns along the west coast Thursday night into Friday. Coastal flooding and beach erosion will be a concern and coastal residents should be alert for possible warnings and take action to protect property. ...RIP CURRENT IMPACT... Strong onshore flow will lead to very high surf and an extremely high risk for rip currents along area beaches through at least Saturday. ...MARINE IMPACTS... Gale force winds will be possible through Friday, with very rough seas. Winds will begin to improve some on Saturday, but wave heights will take longer to go down. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Carlisle
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 2:52 AM EST | Gale Warning | TBW | 43 hr | |
| Dec 20, 3:12 AM EST | Coastal Flood Warning | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 39 hr |
| Dec 20, 3:12 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 3:12 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Dec 20, 5:55 AM EST | Special Marine Warning | TBW | 50 min | |
| Dec 20, 6:46 AM EST | Special Marine Warning | TBW | 44 min | |
| Dec 20, 7:02 AM EST | Special Marine Warning | TBW | 28 min | |
| Dec 20, 7:40 AM EST | Tornado Warning | TBW | Manatee | 20 min |
| Dec 20, 8:01 AM EST | Tornado Warning | TBW | Hillsborough, Polk | 29 min |
| Dec 20, 8:15 AM EST | Tornado Warning | TBW | Hardee, Polk | 30 min |
| Dec 20, 8:35 AM EST | Special Marine Warning | TBW | 40 min | |
| Dec 20, 8:43 AM EST | Tornado Warning | TBW | Polk | 21 min |
| Dec 20, 8:53 AM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Dec 20, 9:21 AM EST | Tornado Warning | TBW | Polk | 12 min |
| Dec 20, 9:24 AM EST | Tornado Warning | TBW | Manatee, Sarasota | 21 min |
| Dec 20, 9:25 AM EST | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 35 min |
| Dec 20, 9:37 AM EST | Tornado Warning | TBW | Polk | 23 min |
| Dec 20, 9:48 AM EST | Tornado Warning | TBW | Hardee, Polk | 27 min |
| Dec 20, 9:54 AM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hernando, Hillsborough, Manatee and 5 more | 111 min |
| Dec 20, 10:07 AM EST | Special Marine Warning | TBW | 53 min | |
| Dec 20, 11:01 AM EST | Special Marine Warning | TBW | 59 min | |
| Dec 20, 11:13 AM EST | Tornado Warning | TBW | Polk | 19 min |
| Dec 20, 11:21 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Lee, Manatee, Sarasota | 39 min |
| Dec 20, 11:23 AM EST | Tornado Warning | TBW | Sarasota | 2 min |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Hillsborough | 5 days |
| Dec 20, 11:26 AM EST | River Flood Warning | TBW | Manatee | 45 hr |
| Dec 20, 11:39 AM EST | Areal Flood Advisory | TBW | DeSoto, Hardee, Hernando, Hillsborough, Manatee, Pasco and 3 more | 96 min |
| Dec 20, 11:42 AM EST | Special Weather Statement | TBW | Polk | 48 min |
| Dec 20, 11:54 AM EST | Tornado Warning | TBW | Hardee, Manatee | 36 min |
| Dec 20, 11:59 AM EST | River Flood Warning | TBW | Manatee | 43 hr |
| Dec 20, 12:01 PM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 44 min |
| Dec 20, 12:48 PM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee, Polk | 57 min |
| Dec 20, 1:21 PM EST | Areal Flood Advisory | TBW | Charlotte, DeSoto, Hardee, Hillsborough, Manatee, Polk and 1 more | 84 min |
| Dec 20, 1:36 PM EST | Special Weather Statement | TBW | Highlands | 39 min |
| Dec 20, 2:59 PM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 28 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | Hardee | 71 hr |
| Dec 20, 3:38 PM EST | River Flood Warning | TBW | DeSoto | 6 days |
Nearby
Coastal Flood Statements in Florida, 2018Every coastal flood statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.